Get your Health question answered in 3 easy steps

174 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes back pain with history of hip bursitis?

Answered by
Dr.
Dr. Mukesh Chugh

Orthopaedic Surgeon, Joint Replacement

Practicing since :1997

Answered : 1619 Questions

default
Posted on Mon, 11 Aug 2014 in Back Pain
Question: Had a left side hip Busitis over 8 weeks ago., I was advised to Rest and not do any major activities and let it heal on its own.. Now I have started getting bad back pains as well, I have read That sometimes your Gait changes when
walking and could have been brought on by the hip being affected

Any ideas Thanks XXXXXXX
doctor
Answered by Dr. Mukesh Chugh 5 hours later
Brief Answer:
You need muscle strengthening exercises

Detailed Answer:
Hello
Thanks for posting
I have gone through your query carefully the backache looks to be because of rest for long time along with bursitis at hip.
In bursitis at hip, the normal gait changes to Trendlenberg gait that is sideways tilting of back that leads to excessive stress on back muscle. This occurs because of Inflammation at muscle attachment supporting the pelvis.
For your backache my suggestion would be -hot water fomentation
-Pain killer like Ibuprofen along with muscle relaxant drugs (prescription only) Thiocolchicoside.
Hope this suffices and I shall be glad to answer any further query.
Take care

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Mukesh Chugh 13 hours later
The back pains are a 24 hour thing now., Physcial therapy would help to strengthen the hip muscles taking pressure off the Back ?

As soon as This hip Burstis started The back pain came with it
I recieved a steriod injection, And I was ok for a few weeks, when the shot wear off the back pain started up and came back more intense, I would also have outer pain in my hip when I would walk in general. So it makes sense that the pain started when the hip became inflamed .

I will consult a Physical therapist and start training




doctor
Answered by Dr. Mukesh Chugh 10 hours later
Brief Answer:
Physiotherapy will help

Detailed Answer:
Hello
It’s good to see you
Yes you may have a visit to physiotherapist and take the medicine as discussed earlier.
If you have further query please do not hesitate or you may please close the present discussion.
Wishing you good health and early recovery.
Take care

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication
Treatment/Therapy
Medical Topics ,  

Recent questions on  Ibuprofen

doctor1 MD

I m using a Lidoderm patch for (light) shoulder pain. I had a rotator cuff tear surgery in Oct. 2013. At times I get pain in the shoulder (while exercising and/or playing tennis). Is Lidoderm the same as ibuprofen except it is in a patch form? Thanks for replying.

doctor1 MD

Hi, it has been a week now since I donated blood and there is terrible bruising along the side and right above where they placed the needle. There is also a stiff tightening pain as I move my arm that goes from my elbow up towards my shoulder. I ve taken aspirin and ibuprofen occasionally to try and ease the pain but nothing has helped. I even tried icing it on and off the first few days after, which was recommended by our American Red Cross donation center. Should I be concerned?

doctor1 MD

I take Ms continued 15mg every 12 hours for pain management.. My next doc appt is tomorrow I m down to my last pill and due to either humidity or it got wet, it broke into 3 peices.... Can I still take it or will the break cause an over dose I hurt extremely bad and my ibuprofen is not helping... I m scared to take it but hurt very much.. Please advise..

doctor1 MD

52 yo f. CBC within Normal limits. TSH within normal limits. Negative DM. 5 5 250 lbs. (Was maintaining 208 lbs until after 4 surgeries for Basal Cell Carcinoma. Moh s under and into R Nares positive results. Other 3 surgeries without clear parameters and was stated deep extensive BCC.) Dx with Depression and elevated cholesterol. Present meds; Effexor xr 75mg daily, Wellbutrin 100 mg twice daily, Pravastatin 20 mg daily. Problem; Constant fatigue, decreased ROM with L arm after surgery in 2012, constant pain L arm and feels as if bone will break (upper arm), Pain area increasing L arm then to L shoulder to both shoulders, Left neck with noted lumps, also lumps along collar bone bilat, pain at tongue base. No redness in throat and is not scratchy sore but yes noted pain, also head aches and pain was not relieved with 800 mg Ibuprofen and rest. Now I am noting bilat lower extremity edema and feels tight. Had the BCC for 4 years prior to surgery thinking is was psoriasis. L arm area was size of a quarter and increasing, L arm was greater than a nickle in size and a horn noted R deltoid area. Thank you

doctor1 MD

I am 14 weeks pregnant with twins. For the past 3 days am having severe shooting pain in my arms and shoulders. It started with left hand now moved to right hand. Even my right knee, ankle and thighs have started to pain. I have applied pain...

doctor1 MD

I'm 27 year old female from past few days I have got joint pains . especially while climbing up and down the stairs along with the cracking sound. went to orthopedician they suggested couple of tests related to auto immune arthiritis, results are...

doctor1 MD

My left testicle has been giving me slight pain and discomfort for around a week now. Especially when I lay on my side to go to sleep, it floats substantially in front of my right testicle. When I m standing it is more elevated than my right, and...